MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Model Number 03.010.084
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a spiral blade inserter would not properly hold the spiral blade and was difficult to remove from spiral blade aiming arm.The procedure was successfully completed.The spiral blade was successfully implanted.There was no delay reported.There was no patient consequence.Concomitant device reported: unknown spiral blade (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.This report is for (1) spiral blade inserter for retrograde femoral nails-ex this is report 1 of 3 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D10: h3, h6: part number: 03.010.084; lot number: 1518130; manufacturing site: hägendorf; release to warehouse date: 30.June 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the spiral blade inserter for retrograde femoral nails-ex (p/n: 03.010.084, lot #: 1518130) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the channel on the spiral blade inserter body was deformed which could have caused the complaint condition.The tabs on the distal tip were slightly deformed, and there were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: a functional test was performed on the returned device.During the functional test, the aiming arm for retrograde spiral blade locking failed to assembled onto the spiral blade inserter due to the channel being deformed.Can the complaint be replicated with the returned device? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed: spiral blade inserter; spiral blade inserter body.Complaint confirmed? yes, the device received was deformed.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the spiral blade inserter for retrograde femoral nails-ex (p/n: 03.010.084, lot #: 1518130).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10524433
Report Number2939274-2020-04098
Device Sequence Number2680157
Product Code LXH
UDI-Device Identifier10886982067548
UDI-Public(01)10886982067548
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.084
Device Catalogue Number03.010.084
Device Lot Number1518130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/15/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM FOR RETROGRADE SPIRAL BLADE LOCKING; UNK - NAIL HEAD ELEMENTS: RAFN SPIRAL BLADE